I read of your op and sadly your discomfort with interest. My attention though was especially caught by your comment that you were prescribed amitryptylline for a sleeping problem!
Well I took amitryptylline about 35 years ago when I had depression the very first time of about 5 separate occurences of several months each over a 25 year span. I am surprised they did not mention it was an anti-depressant when you mention in the same diary dates being depressed and then stopping taking it. It is a drug that makes you feel very heavy and slow and it does take a fair time to be effective. But it did work on the first 2 occasions I needed it.
Can't recall so far back, but I think my dose may have been higher than yours and they certainly do make you sleepy. But I also wonder if you were told certain foods like cheese/dairy products react with them and this may have created the hallucinations. This drug has many side effects including dry mouth the last thing you want during radiotherapy...... did I mention it also affects libido .... and like many anti-depressants it generally slurs your speech which may not be the best factor with all the mouth problems you have right now anyhow.
I am sure there are far more modern drugs that could be prescribed today for either sleep or depression problems.
It does seem to me that being depressed after such a traumatic operation would be par for the course though.
I have not had to have anti depressants for over 10 years. I think that is because my life settled down and I achieved many of my aims. But if you have had severe depression you never forget how debilitating it can be. What with your divorce proceedings and surgery for a life threatening illness you are on a very high stress level right now so hope you get some medical help for this before it plunges you into darker moments.
How is the depression now?